MAUDE Adverse Event Report: Cochlear Ltd Nucleus CI612 Cochlear Implant with Contour Advance Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus CI612 Cochlear Implant with Contour Advance Electrode; Nucleus 24 Cochlear Implant System
Model Number CI612
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Headache (1880); Pain (1994); Eye Pain (4467); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced zapping, eye swelling, pain due to magnet strength, and headache (date unspecified).The recipient was sedated for an advanced telemetry test due to pain from stimulation.Subsequently, the device was explanted on (b)(6) 2026.The patient was reimplanted with another cochlear device during the same surgery.

Brand Name
Nucleus CI612 Cochlear Implant with Contour Advance Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key50910890
Report Number6000034-2026-03446
Device Sequence Number5394405
Product Code MCM
UDI-Device Identifier09321502036818
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Type of Report Initial
Report Date (Section B) 09/28/2026
Report Date (Section F) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/28/2021
Device Model NumberCI612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/01/2026
Event Location Hospital
Date Report to Manufacturer09/01/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/28/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA09/28/2026